Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 171, NWS Nashville, TN

May 26, 2000Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 6:51 PM CDT for Hickman County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2000, 6:51 PM CDT (23:51 UTC)
Expired
May 26, 2000, 7:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:10 PM CDTThunderstorm Wind 60 ECenterville, TNLocal law enforcement reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS54 KOHX 262353
SVRBNA
TNC081-270015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE

* UNTIL 715 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM MOVING INTO NORTHERN HICKMAN COUNTY.  THIS   
  STORM IS PART OF A LINE OF SEVERE THUNDERSTORMS MOVING EAST AT     
  45 MPH.  THE LINE HAS A HISTORY OF DAMAGING WIND.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR TENNESSEE.
$$

GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 26, 2:50 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT FRI MAY 26 2000

FORECAST QUANDARIES...CONVECTION STRENGTH THROUGH PERIOD...TEMPS.

A LINE OF TS..SOME OF WHICH WERE SVR...HAVE MOVED INTO THE
CUMBERLAND PLATEAU REGION AFTER VISITING THE MID STATE
WITH HIGHS WINDS AND SEVERAL REPORTS OF WIND DAMAGE IN THE
BNA VICINITY. CURRENT AWOS/ASOS OBSERVATIONS AND REGIONAL
SATELLITE IMAGERY SHOWING SOME BREAKS IN LOW LEVEL CLOUDINESS
ACROSS WESTERN PORTIONS OF REGION. MSAS/LATEST SURFACE ANALYSES
SHOWING COLD FRONT POSITIONED TO OUR WEST WITH SURFACE LOW
OVER NORTHERN AL.

12Z FRI REGIONAL MODEL INITIALIZATION SURFACE AND ALOFT ALONG
WITH PROGGED EVOLUTION THROUGH 00Z MON SIMILAR. IN AGREEMENT WITH
LATEST MODEL DIAGNOSTIC DISCUSSION THAT AVN SHOULD BE THE PREFERRED
MODEL OF CHOICE...AS ITS STRENGTH AND DEVELOPMENT OF UPPER LEVEL
LOW INTO THE EASTERN OHIO VALLEY BY 00Z MON MOST LIKELY.

AVN MODEL RH TRENDS STILL SUPPORTING MOSTLY CLOUDY SKIES THROUGH 00Z
SUN...BUT SCT CONVECTION SHOULD BE LIMITED TO MOSTLY CWA/S WESTERN
PORTIONS WITH RIDGING STRENGTHENING OCCURRING EAST.

LOOK FOR SURFACE FRONTAL PASSAGE THROUGH AREA BETWEEN 06Z-12Z SUN
...WITH UPPER LEVEL TROUGH PASSAGE AROUND 18Z SUN. BEST DYNAMICS
SHOULD OCCUR BEFORE SURFACE FRONTAL PASSAGE. WILL GO WITH
CLOUDY SKIES AND LIKELY POPS WEST AND CENTRAL WITH SCATTERED POPS
EAST. WILL CONTINUE THE TREND OF LIKELY POPS EAST MORNING..WITH
SCATTERED POPS ELSEWHERE.  LOOK FOR DECREASING CLOUDINESS DURING
THE AFTERNOON HOURS AS RIDGING BUILDS IN FROM THE CENTRAL PLAINS.

EXTENDED...LOOK FOR RIDGING INFLUENCES TO CONTINUE THROUGH 00Z THU.

TEMPS...NGM MOS TOO HIGH ON BOTH HIGHS AND LOWS THROUGH THE PERIOD.
AVN TOO WARM ON LOWS TONIGHT...BUT WILL TREND TOWARD ITS VALUES
FOR THE REMAINDER OF FORECAST PERIOD.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 067/088/065/083 2264
CSV 063/083/063/078 1156

.BNA...NONE.
14
JBW

In the hours before

Local storm report, May 26, 12:55 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1255 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1218 PM    11 SW NASHVILLE           TN   70 MPH TSTM WIND GUST
05/26/00   DAVIDSON                       REPORTED BY SPOTTER IN
                                          BELLEVUE

1238 PM    6 S NASHVILLE             TN   WIND DAMAGE
05/26/00   DAVIDSON                       SPOTTER REPORTED TREES AND
                                          POWER LINES BLOWN DOWN AS
                                          WELL AS DAMAGE TO A
                                          STRUCTURE AT I-65 AND
                                          HARDING

HS
Local storm report, May 26, 1:20 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1242 PM    BRENTWOOD                 TN   WIND DAMAGE
05/26/00   WILLIAMSON                     TEN TREES UP TO ONE FOOT
                                          IN DIAMETER WERE BLOWN DOWN
                                          AT MARYLAND
                                          FARMS...REPORTED BY A
                                          SPOTTER

HS
Local storm report, May 26, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
638 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 PM    CAMDEN                    TN   60 MPH TSTM WIND GUST
05/26/00   BENTON                         SKYWARN SPOTTER REPORTED
                                          TREES DOWN.

0636 PM    WAVERLY                   TN   60 MPH TSTM WIND GUST
05/26/00   HUMPHREYS                      SHERIFFS OFFICE REPORTED
                                          TREES DOWN IN THE WESTERN
                                          PART OF THE COUNTY.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:07 AM CDTSevere Thunderstorm WarningOHXMontgomery38 min
May 26, 12:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson31 min
May 26, 12:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningOHXWilson49 min
May 26, 5:46 PM CDTSevere Thunderstorm WarningOHXBenton34 min
May 26, 6:10 PM CDTSevere Thunderstorm WarningOHXStewart40 min
May 26, 6:18 PM CDTTornado WarningOHXStewart42 min
May 26, 6:26 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys34 min
May 26, 6:31 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.